Department of Mathematics, HKUST  

  JING, Bing-Yi   荊炳義

  PhD Sydney

  Professor

Office: Room 3437  

Telephone: 7458  

Email: majing@ust.hk  

Home Page:
https://www.math.ust.hk/~majing  

Teaching

  • MAFS6100B  Independent Project

Research Interests

  • Probability and statistics; financial mathematics econometrics; bioinformatics

Awards & Honors

  • Fellow of the American Statistical Association  (2018)
  • Second Class, 2015 Higher Education Outstanding Scientific Research Output Awards (Natural Science)  (2015)
  • Second Class, 2015 State Natural Science Award  (2015)
  • Second Class, State Natural Science Award  (2010)

       Selected Publications

Full Publication List [HKUST Scholarly Publications]  

Article   

  1. Estimating the Integrated Volatility Using High-frequency Data With Zero Durations  (2018)
    • Journal of Econometrics. , v. 204, (1), May 2018, p. 18-32

  2. Nonparametric Regression with Nearly Integrated Regressors Under Long-Run Dependence  (2017)
    • Econometrics Journal. , v. 20, (1), February 2017, p. 118-138

  3. Estimating Volatility Functionals With Multiple Transactions  (2017)
    • Econometric Theory. , v. 33, (2), April 2017, p. 331-365

  4. Transforming the Empirical Likelihood towards better accuracy  (2017)
    • Canadian Journal of Statistics-revue Canadienne De Statistique. , v. 45, (3), September 2017, p. 340-352

  5. On SURE-Type Double Shrinkage Estimation  (2016)
    • Journal of the American Statistical Association. , v. 111, (516), October 2016, p. 1696-1704

  6. Spline-Lasso in High-Dimensional Linear Regression  (2016)
    • Journal of the American Statistical Association. , v. 111, (513), May 2016, p. 288-297

  7. Feature subset selection using naive Bayes for text classification  (2015)
    • Pattern Recognition Letters. , v. 65, August 2015, article number 6297, p. 109-115

  8. Likelihood Ratio Test for Multi-Sample Mixture Model and Its Application to Genetic Imprinting  (2015)
    • Journal of the American Statistical Association. , v. 110, (510), April 2015, p. 867-877

  9. Testing for pure-jump processes for high-frequency data  (2015)
    • Annals of Statistics. , v. 43, (2), April 2015, p. 847-877

  10. Regularized maximum correntropy machine  (2015)
    • Neurocomputing. , v. 160, July 2015, p. 85-92

  11. An automated framework for NMR resonance assignment through simultaneous slice picking and spin system forming  (2014)
    • Journal of Biomolecular NMR. , v. 59, (2), 2014, p. 75-86

  12. On the Estimation of Integrated Volatility With Jumps and Microstructure Noise  (2014)
    • Journal of Business and Economic Statistics. , v. 32, (3), July 2014, p. 457-467

  13. On integrated volatility of Itô semimartingales when sampling times are endogenous  (2014)
    • Communications in Statistics - Theory and Methods. , v. 43, (24), December 2014, p. 5263-5275

  14. FDR CONTROL IN MULTIPLE TESTING UNDER NON-NORMALITY  (2014)
    • Statistica Sinica. , v. 24, (4), October 2014, p. 1879-1899

  15. Cramér-Type Moderate Deviation for Studentized Compound Poisson Sum  (2014)
    • Journal of Theoretical Probability. , v. 28, (4), December 2015, p. 1556-1570

  16. Evaluating the hedging error in price processes with jumps present  (2013)
    • Statistics and its Interface. , v. 6, (4), 2013, p. 413-425

  17. Automatic Peak Selection by a Benjamini-Hochberg-Based Algorithm  (2013)
    • PLoS ONE. , v. 8, (1), January 2013, article number e53112

  18. The asymptotics of the integrated self-weighted cross volatility estimator  (2013)
    • Journal of Statistical Planning and Inference. , v. 143, (10), October 2013, p. 1708-1718

  19. On Estimating the Integrated Co-Volatility Using Noisy High-Frequency Data with Jumps  (2013)
    • Communications in Statistics - Theory and Methods. , v. 42, (21), November 2013, p. 3889-3901

  20. Social Cognitive Role of Schizophrenia Candidate Gene GABRB2  (2013)
    • PLoS ONE. , v. 8, (4), April 2013, article number e62322

  21. On the jump activity index for semimartingales  (2012)
    • Journal of econometrics. , v. 166, (2), 2012, p. 213-223

  22. A Bayesian feature selection paradigm for text classification  (2012)
    • Information processing & management. , v. 48, (2), 2012, p. 283-302

  23. WaVPeak: picking NMR peaks through wavelet-based smoothing and volume-based filtering  (2012)
    • Bioinformatics. , v. 28, (7), April 2012, p. 914-920

  24. Jackknife empirical likelihood method for case-control studies with gene-environment independence on controls  (2012)
    • Statistics and Its Interface. , v. 5, 2012, p. 293-302

  25. Self-normalized moderate deviations for independent random variables  (2012)
    • Science China. Mathematics. , v. 55, (11), November 2012, p. 2297-2315

  26. Modeling high-frequency financial data by pure jump processes  (2012)
    • The Annals of Statistics. , v. 40, (2), April 2012, p. 759-784

  27. Empirical likelihood-based confidence intervals for the sensitivity of a continuous-scale diagnostic test at a fixed level of specificity  (2011)
    • Statistical methods in medical research. , v. 20, (3), June 2011, p. 217-231

  28. Estimating the Jump Activity Index Under Noisy Observations Using High-Frequency Data  (2011)
    • Journal of the American Statistical Association. , v. 106, (494), June 2011, p. 558-568

  29. A note on minimal d-separation trees for structural learning  (2010)
    • Artificial intelligence. , v. 174, (5-6), 2010, APR, p. 442-448

  30. Testing for diffusion in a discretely observed semimartingale  (2010)
    • Journal of the Korean Statistical Society. , v. 39, (3, Sp. Iss. SI), 2010, SEP, p. 357-370

  31. Nonparametric estimate of spectral density functions of sample covariance matrices: A first step  (2010)
    • Annals of Statistics. , v. 38, (6), 2010, p. 3724-3750

  32. Stochastic regression and its application to hedging in finance  (2009)
    • Science in China Series a-mathematics. , v. 52, (6), 2009, JUN, p. 1365-1372

  33. Asymptotic normality in partial linear models based on dependent errors  (2009)
    • Journal of statistical planning and inference. , v. 139, (4), 2009, APR 1, p. 1357-1371

  34. Jackknife Empirical Likelihood  (2009)
    • Journal of the American Statistical Association. , v. 104, (487), 2009, SEP, p. 1224-1232

  35. ON NORMAL APPROXIMATIONS TO U-STATISTICS  (2009)
    • Annals of probability. , v. 37, (6), 2009, NOV, p. 2174-2199

  36. On normal approximations to U -statistics  (2009)
    • Annals of Probability. , v. 37, (6), 2009, November, p. 2174-2199

  37. A unified approach to Edgeworth expansions for studentized statistics  (2009)
    • Statistica Sinica. , v. 20, (2), 2010, APR, p. 613-636

  38. Empirical likelihood for non-degenerate U-statistics  (2008)
    • Statistics & probability letters. , v. 78, (6), 2008, APR 15, p. 599-607

  39. Towards a universal self-normalized moderate deviation  (2008)
    • Transactions of the American Mathematical Society. , v. 360, (8), 2008, p. 4263-4285

  40. Strong limit theorems for weighted sums of negatively associated random variables  (2008)
    • Journal of theoretical probability. , v. 21, (4), 2008, DEC, p. 890-909

  41. The LIL for the Bickel-Rosenblatt test statistic  (2007)
    • Journal of statistical planning and inference. , v. 137, (6), 2007, JUN 1, p. 1829-1837

  42. Limiting distributions of the non-central t-statistic and their applications to the power of t-tests under non-normality  (2007)
    • Bernoulli. , v. 13, (2), 2007, MAY, p. 346-364

  43. Edgeworth expansion and bootstrap approximation for studentized product-limit estimator with truncated and censored data  (2006)
    • COMMUNICATIONS in statistics-theory and METHODS. , v. 35, (4), 2006, p. 609-623

  44. Tail probability approximations for Student's t-statistics  (2006)
    • Probability theory and related fields. , v. 136, (4), 2006, DEC, p. 541-559

  45. Estimation by method of moment under two-sample location-scale model with random censorship  (2005)
    • Journal of nonparametric statistics. , v. 17, (1), 2005, JAN-FEB, p. 1-14

  46. Asymptotic properties for estimates of nonparametric regression models based on negatively associated sequences  (2005)
    • Journal of multivariate analysis. , v. 95, (2), 2005, AUG, p. 227-245

  47. A note on edgeworth expansions for U-statistics under minimal conditions  (2005)
    • Lithuanian Mathematical Journal. , v. 45, (3), 2005, p. 353-358

  48. Saddlepoint approximations to the trimmed mean  (2004)
    • Bernoulli. , v. 10, (3), 2004, JUN, p. 465-501

  49. Weighted bootstrap for U-statistics  (2004)
    • Journal of multivariate analysis. , v. 91, (2), 2004, NOV, p. 177-198

  50. Saddlepoint approximation for Student's t-statistic with no moment conditions  (2004)
    • The Annals of Statistics. , v. 32, (6), 2004, DEC, p. 2679-2711

  51. Empirical likelihood for partial linear models  (2003)
    • Annals of the Institute of Statistical Mathematics. , v. 55, (3), 2003, SEP, p. 585-595

  52. Edgeworth expansion in censored linear regression model  (2003)
    • Annals of the Institute of Statistical Mathematics. , v. 55, (3), 2003, p. 597-617

  53. Smoothed empirical likelihood confidence intervals for the difference of quantiles  (2003)
    • Statistica Sinica. , v. 13, (1), 2003, JAN, p. 83-95

  54. Adjusted empirical likelihood method for quantiles  (2003)
    • Annals of the Institute of Statistical Mathematics. , v. 55, (4), 2003, DEC, p. 689-703

  55. Empirical likelihood confidence regions for comparison distributions and ROC curves  (2003)
    • CANADIAN journal OF statistics-revue CANADIENNE DE statistique. , v. 31, (2), 2003, JUN, p. 173-190

  56. Self-normalized Cramer-type large deviations for independent random variables  (2003)
    • The Annals of Probability. , v. 31, (4), 2003, OCT, p. 2167-2215

  57. Erratum: "Some results about NBUC class of life distributions"  (2003)
    • Statistics and Probability Letters. , v. 61, Issue 3, 1 February 2003, Pages 235-236

  58. Edgeworth expansion for U-statistics under minimal conditions  (2003)
    • The Annals of Statistics. , v. 31, (4), 2003, AUG, p. 1376-1391

  59. Strong consistency of estimators for heteroscedastic partly linear regression model under dependent samples  (2002)
    • Journal of Applied Mathematics and Stochastic Analysis. , v. 15, (3), 2002, p. 207-218

  60. Partial saddlepoint approximations for transformed means  (2002)
    • Scandinavian journal of statistics. , v. 29, (4), 2002, DEC, p. 721-731

  61. Saddlepoint approximations for functions of means from several populations  (2002)
    • Chinese J. Appl. Probab. Statist.. , 18, pp. 13-18

  62. Empirical Likelihood for a Class of Functionals of Survival Distribution with Censored Data  (2001)
    • Annals of the Institute of Statistical Mathematics. , v. 53, (3), 2001, SEP, p. 517-527

  63. Empirical likelihood for Cox regression model under random censorship  (2001)
    • COMMUNICATIONS in statistics-simulation and Computation. , v. 30, (1), 2001, p. 79-90

  64. Empirical likelihood for censored linear regression  (2001)
    • Scandinavian journal of statistics. , v. 28, (4), 2001, DEC, p. 661-673

  65. Censored partial linear models and empirical likelihood  (2001)
    • Journal of multivariate analysis. , v. 78, (1), 2001, JUL, p. 37-61

  66. Some results about the NBUC class of life distributions  (2000)
    • Statistics & probability letters. , v. 46, (3), 2000, FEB 1, p. 229-237

  67. Asymptotic properties for estimation of partial linear models with censored data  (2000)
    • Journal of statistical planning and inference. , v. 84, (1-2), 2000, MAR 1, p. 95-110

  68. Test for new better than used in convex ordering  (2000)
    • COMMUNICATIONS in statistics-theory and METHODS. , v. 29, (12), 2000, p. 2751-2760

  69. Local asymptotic normality and asymptotical minimax efficiency of the MLE under random censorship  (2000)
    • Science in China Series a-mathematics PHYSICS ASTRONOMY. , v. 43, (6), 2000, JUN, p. 591-600

  70. A martingale-based bootstrap inference with censored data  (2000)
    • COMMUNICATIONS in statistics-theory and METHODS. , v. 29, (2), 2000, p. 401-415

  71. The Berry-Esseen bound for Studentized statistics  (2000)
    • Annals of probability. , v. 28, (1), 2000, JAN, p. 511-535

  72. Empirical likelihood for partial linear models with fixed designs  (1999)
    • Statistics & probability letters. , v. 41, (4), 1999, FEB 15, p. 425-433

  73. An exponential nonuniform Berry-Esseen bound for self-normalized sums  (1999)
    • Annals of probability. , v. 27, (4), 1999, OCT, p. 2068-2088

  74. On the sampling window method for long-range dependent data  (1998)
    • Statistica Sinica. , v. 8, (4), 1998, OCT, p. 1189-1204

  75. Saddlepoint approximations to the two-sample permutation tests  (1998)
    • Acta Mathematicae Applicatae Sinica. , v. 14, (2), 1998, p. 197-201

  76. On the relative performance of the block bootstrap for dependent data  (1997)
    • COMMUNICATIONS in statistics-theory and METHODS. , v. 26, (6), 1997, p. 1313-1328

  77. Two-sample nonparametric tilting method  (1997)
    • Australian journal of statistics. , v. 39, (1), 1997, APR, p. 25-34

  78. Global tilting method  (1996)
    • Statistics & probability letters. , v. 28, (3), 1996, JUL, p. 219-226

  79. Improved pivotal methods for constructing confidence regions with directional data  (1996)
    • Journal of the American Statistical Association. , v. 91, (435), 1996, SEP, p. 1062-1070

  80. Exponential empirical likelihood is not Bartlett correctable  (1996)
    • The Annals of Statistics. , v. 24, (1), 1996, FEB, p. 365-369

  81. ON BLOCKING RULES FOR THE BOOTSTRAP WITH DEPENDENT DATA  (1995)
    • Biometrika. , v. 82, (3), 1995, SEP, p. 561-574

  82. Two-sample Empirical Likelihood Method  (1995)
    • Statistics and Probability Letters. , v. 24, (4), 1995, p. 315-319

  83. Some Resampling Procedures under Symmetry  (1995)
    • Australian Journal of Statistics. , v. 37, (3), 1995, p. 337-344

  84. On the bootstrap saddlepoint approximations  (1994)
    • Biometrika. , v. 81, (1), 1994, p. 211-215

  85. Bahadur Slopes For Comparisons Of Tests Based On Resampling  (1994)
    • Australian Journal of Statistics. , v. 36, (3), 1994, p. 355-362

Conference paper   

  1. Limit theorems for independent self-normalized sums  (2004)
    • PROBABILITY, FINANCE AND INSURANCE. , 2004, p. 69-81

Book chapter   

  1. Limit Theorems for U-statistics  (2008)
    • Asymptotic Theory in Probability and Statistics with Applications. , / Edited by Tze-Leung Lai, Lianfen Qian, Qi-Man Shao. Somerville, Mass.: International Press; Beijing: Higher Education Press, c2008, p. 254-273